Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 104, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 12, 2017, 4:29 PM CDT for Ascension Parish, Iberville Parish, Livingston Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 4:29 PM CDT (21:29 UTC)
- Expired
- May 12, 2017, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Ascension Parish, LA, Iberville Parish, LA, Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
837
WUUS54 KLIX 122129
SVRLIX
LAC005-047-063-122200-
/O.NEW.KLIX.SV.W.0104.170512T2129Z-170512T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
429 PM CDT FRI MAY 12 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northern Ascension Parish in southeastern Louisiana...
Southeastern Livingston Parish in southeastern Louisiana...
East central Iberville Parish in southeastern Louisiana...
* Until 500 PM CDT
* At 429 PM CDT, a severe thunderstorm was located near Prairieville,
or near Gonzales, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Gonzales, St. Gabriel, French Settlement, Port Vincent,
Prairieville, Whitehall and Killian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3038 9055 3029 9053 3021 9057 3021 9058
3023 9057 3023 9058 3021 9060 3022 9063
3021 9063 3022 9108 3031 9108
TIME...MOT...LOC 2129Z 265DEG 39KT 3028 9102
HAIL...1.50IN
WIND...<50MPH
$$
24/RR1 follow-up statement
322
WWUS54 KLIX 122143
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
443 PM CDT FRI MAY 12 2017
LAC047-122153-
/O.CAN.KLIX.SV.W.0104.000000T0000Z-170512T2200Z/
Iberville LA-
443 PM CDT FRI MAY 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IBERVILLE PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3024 9094 3030 9093 3037 9066 3037 9064
3021 9064
TIME...MOT...LOC 2143Z 270DEG 26KT 3027 9090
$$
LAC005-063-122200-
/O.CON.KLIX.SV.W.0104.000000T0000Z-170512T2200Z/
Ascension LA-Livingston LA-
443 PM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN ASCENSION AND SOUTH CENTRAL LIVINGSTON PARISHES...
At 443 PM CDT, a severe thunderstorm was located near Gonzales,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Law enforcement.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Gonzales, French Settlement, Port Vincent and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3024 9094 3030 9093 3037 9066 3037 9064
3021 9064
TIME...MOT...LOC 2143Z 270DEG 26KT 3027 9090
HAIL...1.00IN
WIND...<50MPH
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:09 PM CDT, 20 minutes earlier.
Area forecast discussion, May 12, 4:09 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
409 PM CDT Fri May 12 2017
.Discussion...
Showers and a few strong to severe thunderstorms are ongoing
across the forecast area north of Lake Pontchartrain. The main
threats with these storms this evening will be large hail and
strong winds. A brief tornado cannot be ruled out. These storms
are moving into more stable air and losing daylight soon and that
should help weaken these storms through the evening hours. The
cold front should move through the area and winds will shift out
of the northwest. Strong wrap around will keep conditions cloudy
with a few areas of sprinkling rain showers from time to time
through much of the day Saturday. Conditions should improve by
Sunday as skies are expected to clear. High pressure builds in for
the remainder of the forecast period honestly. Temps going into
next week will be in the 80s with not much of a rain chance
through the week. A return draw from the gulf should begin by
Tuesday with moisture values increasing through the week along
with warming temps. A northern stream system moves across the
country Wednesday with a weak front trying to push into the area
but strong high pressure keeps the area dry. 13/MH
&&
.AVIATION...
Another round of thunderstorms continues to develop along a Baton
Rouge to McComb line in response to surface heating and upper level
low centered over southwest AR. Ceilings 3,000 to 4,500 feet and
visibility 10 miles except in vicinity of thunderstorms where
ceilings are below 1,000 feet and visibility 1 to 3 miles.
Thunderstorms will continue to develop and move east threatening New
Orleans airports and coastal MS airports until about 03z.
&&
.MARINE...
A cold front will push through the coastal waters tonight.
Gradient winds will remain elevated ahead of the front and
exercise caution will remain in effect through the evening.
Once the cold front passes, winds will shift to a northwest
direction and actually ease a bit to 10-15kt and gradually back
into a rather weak regime by Sunday. High pressure settles over
the north central gulf Sunday into the start of the new work week
and gradually moves east.
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Monitoring severe weather.
River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or direct
tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 77 57 84 / 30 10 0 0
BTR 62 77 60 85 / 10 10 0 0
ASD 64 80 61 84 / 30 10 0 0
MSY 65 80 65 83 / 30 10 0 0
GPT 65 81 64 82 / 40 10 0 0
PQL 64 82 60 84 / 50 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, May 12, 9:55 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 955 AM CDT Fri May 12 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-130300- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 955 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms are expected to continue moving east across south Mississippi and southeast Louisiana through the early afternoon hours. The main threats will be damaging wind gusts, isolated tornadoes and hail. Locally heavy rainfall is also expected which may produce ponding of water in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is anticipated Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested today. TD
In the hours before
Local storm report, May 12, 3:16 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TORNADO 3 SSW MARRERO 29.84N 90.13W
05/12/2017 F0 JEFFERSON LA NWS STORM SURVEY
MINOR PROPERTY DAMAGE WITH TWO CARPORTS RIPPED OFF HOUSES
ON MT. REVARB STREET. REAR CAR WINDOW BLOWN OUT. ALSO
TREE AND POWER LINE DAMAGE. RATED EF0 WITH MAX WIND OF 65
TO 70 MPH, 20 TO 30 YARDS WIDE.
&&
CBANNANLocal storm report, May 12, 3:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TORNADO WHITE CASTLE 30.16N 91.15W
05/12/2017 F1 IBERVILLE LA NWS STORM SURVEY
DAMAGE CONSISTENT WITH 90 MPH WINDS. PATH LENGTH 0.50
MILES. PATH WIDTH 40 YARDS.
0310 PM HAIL BAKER 30.59N 91.16W
05/12/2017 E1.50 INCH EAST BATON ROUGE LA BROADCAST MEDIA
RANGED IN SIZE FROM QUARTER TO PING PONG BALL.
&&
24/RRLocal storm report, May 12, 3:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL LIVINGSTON 30.50N 90.75W
05/12/2017 E1.00 INCH LIVINGSTON LA TRAINED SPOTTER
ALSO 45 TO 55 MPH WIND GUSTS.
&&
24/RRSpecial weather statement, May 12, 3:41 PM CDT, 48 minutes before
Special Weather Statement National Weather Service New Orleans LA 341 PM CDT FRI MAY 12 2017 LAZ036-037-MSZ069-122145- St. Helena-East Feliciana-Amite- 341 PM CDT FRI MAY 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. HELENA... NORTHEASTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN AMITE COUNTIES... At 340 PM CDT, a strong thunderstorm was located over Felps, or 10 miles northeast of Clinton, moving east at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Gillsberg, Easleyville and Felps. LAT...LON 3087 9057 3091 9104 3105 9089 3123 9055 TIME...MOT...LOC 2040Z 272DEG 25KT 3096 9088 CAB
Special weather statement, May 12, 3:43 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
343 PM CDT FRI MAY 12 2017
LAZ058>060-122115-
St. Charles-St. John The Baptist-Upper Lafourche-
343 PM CDT FRI MAY 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...ST. CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES...
At 342 PM CDT, a strong thunderstorm was located 7 miles southeast of
South Vacherie, or 11 miles southwest of Hahnville, moving east at 25
mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Hahnville, Paradis, Des Allemands, Luling, Boutte, Ama, Bayou Gauche,
Destrehan, Taft, New Sarpy, St. Rose, Norco, Killona and South
Vacherie.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2979 9067 2989 9067 2989 9066 2991 9067
2997 9067 3000 9028 2994 9027 2973 9028
TIME...MOT...LOC 2042Z 271DEG 21KT 2988 9059
24/RRLocal storm report, May 12, 4:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 3 N WALKER 30.53N 90.87W
05/12/2017 LIVINGSTON LA BROADCAST MEDIA
FIRST RESPONDERS REPORTING TO DAMAGE NEAR ARNOLD RD.
0321 PM TSTM WND DMG 3 NNE WALKER 30.52N 90.85W
05/12/2017 LIVINGSTON LA EMERGENCY MNGR
DAMAGE REPORTED NEAR INTERSECTION OF 449 AND COURTNEY.
0350 PM HAIL 3 W HAMMOND 30.51N 90.51W
05/12/2017 E1.00 INCH TANGIPAHOA LA TRAINED SPOTTER
INCH IN DIAMETER HAIL BETWEEN ALBANY AND HAMMOND.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:32 AM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena | 43 min |
| May 12, 8:15 AM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 60 min |
| May 12, 8:16 AM CDT | Special Weather Statement | LIX | Saint Helena | 44 min |
| May 12, 9:01 AM CDT | Special Weather Statement | LIX | Washington | 74 min |
| May 12, 9:04 AM CDT | Tornado Warning | LIX | Ascension, Iberville, Livingston | 41 min |
| May 12, 9:17 AM CDT | Special Weather Statement | LIX | Washington | 58 min |
| May 12, 9:31 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 44 min |
| May 12, 9:47 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 19 min |
| May 12, 10:02 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 58 min |
| May 12, 10:09 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 66 min |
| May 12, 10:13 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 32 min |
| May 12, 10:23 AM CDT | Special Marine Warning | LIX | 97 min | |
| May 12, 10:32 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 28 min |
| May 12, 10:40 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 35 min |
| May 12, 10:43 AM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 19 min |
| May 12, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 45 min |
| May 12, 11:04 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 28 min |
| May 12, 11:10 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 65 min |
| May 12, 11:15 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 12, 11:20 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 55 min |
| May 12, 11:30 AM CDT | Severe Thunderstorm Warning | LIX | Orleans | 30 min |
| May 12, 11:38 AM CDT | Special Marine Warning | LIX | 97 min | |
| May 12, 11:45 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 45 min |
| May 12, 12:03 PM CDT | Special Marine Warning | LIX | 57 min | |
| May 12, 12:56 PM CDT | Special Marine Warning | LIX | 94 min | |
| May 12, 1:39 PM CDT | Special Weather Statement | LIX | East Feliciana, Pointe Coupee, West Feliciana | 66 min |
| May 12, 2:22 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 53 min |
| May 12, 2:36 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 39 min |
| May 12, 3:03 PM CDT | Special Weather Statement | LIX | Livingston | 57 min |
| May 12, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 65 min |
| May 12, 3:20 PM CDT | Tornado Warning | LIX | Livingston | 25 min |
| May 12, 3:37 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 53 min |
| May 12, 3:43 PM CDT | Special Weather Statement | LIX | Saint Charles | 32 min |
| May 12, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 43 min |
| May 12, 4:37 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 23 min |
| May 12, 4:39 PM CDT | Special Weather Statement | LIX | Washington | 36 min |
| May 12, 4:51 PM CDT | Tornado Warning | LIX | Saint Tammany | 24 min |
| May 12, 4:55 PM CDT | Special Marine Warning | LIX | 50 min | |
| May 12, 5:02 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 28 min |
| May 12, 5:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 32 min |
| May 12, 5:15 PM CDT | Special Marine Warning | LIX | 45 min | |
| May 12, 5:29 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 31 min |
| May 12, 5:34 PM CDT | Special Marine Warning | LIX | 116 min | |
| May 12, 5:49 PM CDT | Special Weather Statement | LIX | Saint Charles | 26 min |
| May 12, 5:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 12, 6:13 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 17 min |
| May 12, 6:27 PM CDT | Special Marine Warning | LIX | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.